Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 129, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 30, 2013, 3:52 PM MDT for Grand County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2013, 3:52 PM MDT (21:52 UTC)
- Expired
- Jun 30, 2013, 4:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grand County, CO
The radar
The Denver radar (KFTG), 177 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS55 KBOU 302152
SVRBOU
COC049-302230-
/O.NEW.KBOU.SV.W.0129.130630T2152Z-130630T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
352 PM MDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRAND COUNTY IN NORTH CENTRAL COLORADO...
* UNTIL 430 PM MDT
* AT 351 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF RABBIT EARS PASS...OR 79 MILES WEST OF FORT COLLINS...MOVING
SOUTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KREMMLING AND RADIUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR A LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4038 10662 4038 10656 4037 10653 4039 10652
4039 10648 4035 10645 4035 10642 3994 10635
3994 10663 4000 10662 4001 10664
TIME...MOT...LOC 2151Z 002DEG 16KT 4027 10654
HAIL...1.00IN
WIND...60MPH
$$
COOPER1 follow-up statement
460
WWUS55 KBOU 302211
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
411 PM MDT SUN JUN 30 2013
COC049-302220-
/O.CAN.KBOU.SV.W.0129.000000T0000Z-130630T2230Z/
GRAND CO-
411 PM MDT SUN JUN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4038 10662 4038 10656 4037 10653 4039 10652
4039 10648 4035 10645 4035 10642 3994 10635
3994 10663 4000 10662 4001 10664
TIME...MOT...LOC 2209Z 002DEG 16KT 4018 10654
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:59 PM MDT, 53 minutes earlier.
Area forecast discussion, Jun 30, 2:59 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 259 PM MDT SUN JUN 30 2013 .SHORT TERM...CONVECTION IS MAINLY OVER THE MOUNTAINS AND FOOTHILLS AT THIS TIME. DEW POINTS ARE FAIRLY HIGH OVER MOST AREAS. THERE ARE 50S F READINGS OVER THE FOOTHILLS AND WESTERN PLAINS...WITH 40S F OVER THE REST OF THE CWA. TEMPERATURES ARE IN 70S TO LOW 80S OVER THE PLAINS...60S OVER THE FOOTHILLS. THERE IS A DECENT DENVER CYCLONE IN PLACE. THE CONVERGENCE BOUNDARY RUNS FROM ABOUT BRIGHTON TO BENNETT TO ELIZABETH. ACCORDING TO THIS MORNING'S DNR SOUNDING...MOST PLACES HAVEN'T GOTTEN TO THEIR CONVECTIVE TEMPERATURE ON THE PLAINS. MORE RECENT ACARS SOUNDINGS SHOW THE SAME. MODELS KEEP NORTH-NORTHWESTERLY FLOW ALOFT FOR THE CWA TONIGHT AND MONDAY. THERE IS A JET MAXIMUM PROGGED OVER THE EASTERN CWA ON MONDAY. THE SYNOPTIC SCALE ENERGY IS BENIGN OVERNIGHT AND MONDAY. THE BOUNDARY LAYER FLOW IS PROGGED TO KEEP AN EASTERLY COMPONENT TO IT THIS EVENING...AND AGAIN ON MONDAY. CROSS SECTIONS SHOW PRETTY DECENT MOISTURE FOR THE CWA TONIGHT AND MONDAY. DEW POINT PROGGS HAVE 50S F OVER THE PLAINS AND FOOTHILLS TONIGHT AND MONDAY...WITH 40S F IN THE MOUNTAINS. THE PRECIPITABLEWATER VALUES ARE IN THE 0.70 TO 1.00 INCH RANGE BOTH PERIODS FOR THE PLAINS. THERE IS FAIR CAPE OVER MUCH OF THE CWA THIS EVENING ...NONE OVER THE FAR NORTHEAST CORNER. CAPE VALUES ARE LESS MONDAY AFTERNOON...WITH THE BEST NUMBERS OVER THE FOOTHILLS AGAIN. THE LAPSE RATE FIELDS STILL HAVE A MID LEVEL CAP OVER THE CWA THIS EVENING...AGAIN ON MONDAY AS WELL. THE QPF FIELDS HAVE MEASURABLE RAINFALL OVER MOST OF THE CWA THIS EVENING AND AGAIN MONDAY AFTERNOON. A BIT LESS MONDAY AFTERNOON. THE GFS HAS THE MOST. WILL KEEP POPS IN THE 10% TO 40% RANGE THIS EVENING...LEAST OVER THE FAR NORTHEAST CORNER...BEST OVER THE FOOTHILLS. FOR MONDAY... SIMILAR TO A TAD LESS. TEMPERATURES-WISE...READINGS SHOULD BE CLOSE TO TODAY'S HIGHS. .LONG TERM...UPPER RIDGE WEST OF US WITH LIGHT NORTHERLY FLOW ALOFT THROUGH THE WEEK. MAIN CHANGE IS THE DRYING THAT WORKS OVER THE RIDGE FROM THE NORTH WITH TUESDAY BEING THE TRANSITION DAY. THERE IS ALSO SLIGHT WARMING ALOFT WHICH WILL STRENGTHEN MID LEVEL CAPPING...AND THUNDERSTORM ACTIVITY SHOULD BE MINIMAL DURING THE MIDDLE OF THE WEEK. SOME MOISTURE ALOFT MAY BEGIN TO WORK IN FROM THE NW AND THERE COULD BE A GRADUAL INCREASE IN LOW LEVEL MOISTURE AS WELL...THOUGH MORE LIKELY WE WILL BE MIXING IT OUT EVERY AFTERNOON. OVERALL JUST A VERY GRADUAL WARMING TREND...EVENTUALLY LEADING TO SEASONAL TEMPERATURES AND LOW GRADE THUNDERSTORM ACTIVITY BY NEXT WEEKEND. GFS HAS A SHORTWAVE BRINGING A BIT MORE MOISTURE AND A LITTLE COOLING ON SUNDAY...THIS IS ABSENT IN OTHER MODEL RUNS AND THE TREND TODAY HAS ACTUALLY BEEN TO BE MORE STUBBORN WITH THE BLOCKING ACROSS MOST OF THE U.S. SO SOME SKEPTICISM OF ANY CHANGE. NEW CONSENSUS FORECAST IS FINE WITH ONLY SLIGHT COOLING AND CLIMATOLOGICAL POPS. && .AVIATION...LOOKS LIKE THE CHANCES OF TSRA AT DIA ARE DECREASING. CEILINGS SHOULD NOT BE AN ISSUE FOR THE NEXT 24 HOUR. NORMAL DIURNAL WIND TRENDS ARE EXPECTED BY MID EVENING TONIGHT...WITH AN EASTERLY COMPONENT TO MONDAY'S WINDS. && .HYDROLOGY...SOME OF THE STRONGEST THUNDERSTORMS COULD PRODUCE 0.50 INCH OF RAINFALL IN UNDER 30 MINUTES...ALTHOUGH THE CELLS ARE NOT VERY BIG AND THEY ARE MOVING AT ABOUT 20 KNOTS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RJK LONG TERM....GIMMESTAD AVIATION...RJK
Hazardous weather outlook, Jun 30, 10:57 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1057 AM MDT SUN JUN 30 2013 COZ030>051-011700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS...FOOTHILLS AND OVER THE PALMER DIVIDE BY EARLY AFTERNOON. OVER THE PLAINS WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM OR TWO COULD OCCUR IN THE FOOTHILLS...OVER THE PALMER DIVDE AND ACROSS THE FRONT RANGE URBAN CORRIDOR. THE MAIN THREAT WILL BE HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. OTHERWISE THE STORMS MAY PRODUCE GUSTY WINDS TO 50 MPH...SMALL HAIL AND RAINFALL AMOUNTS UP TO ONE HALF INCH IN 30 MINUTES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL BE A LITTLE COOLER THAN NORMAL MONDAY THROUGH WEDNESDAY WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE FOOTHILLS AND THE I-25 URBAN CORRIDOR. LOCALLY HEAVY RAIN...HAIL AND GUSTY WINDS WILL BE POSSIBLE FROM THE STORMS THAT DEVELOP. LATE IN THE WEEK...TEMPERATURES WILL WARM TO AROUND SEASONAL NORMALS AND THE CHANCE OF SHOWERS WILL DIMINISH SLIGHTLY AS THE UPPER RIDGE OVER THE WESTERN UNITED STATES SHIFTS BACK TOWARDS COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.